I did state my age in my initial question: 9, when I experienced the sudden onset of fluid weeping through my skin. I did not indicate the year, however -- the symptoms first appeared in June 1957. By that date I presume steroid use for dermatology problems would have been well known. Yes, I did suffer from eczema as a child, and continue to experience problems with atopic dermatitis, but these two times, 1957 and 1958, were my only bouts with the conditions described. Does this additional information help?
Yes. Steroids were being used then, a little, but creams were not in wide use and probably wouldn't have helped much. Weeping skin rashes, such as poison ivy, generally respond only to oral steroids. Perhaps your doctors were reluctant to use that in those days, although they were sufficiently before my time for me to be unable to comment further.
I would still bet on eczema, since that is a common rash which may indeed be troublesome, then disappear for decades or forever.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.